MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145001
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was inserted to the patient and had a follow up for dialysis treatment.When the dialysis technician was connecting the syringe before the bloodlines were connected, it was found that the red (arterial) adapter had a crack or it was broken.After the event, the patient was advised to change the catheter with a new one.The doctor changed the catheter, betadine was used as the cleaning agent on the device, tego was utilized, an instrument was used to loosen or tighten the device and there was no patient symptoms or complications associated with this event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, g3, h6 correction: g1(mfr contact first name, last name, email and phone number) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was inserted to the patient and had a follow up for dialysis treatment.When the dialysis technician was connecting the syringe before the bloodlines were connected, it was found that the red (arterial) adapter had a crack or it was broken prior to use.After the event, the patient was advised to change the catheter with a new one.The treatment was completed, there was a blood leak and blood transfusion was not required.Flushing was performed and there was no other product utilized with the device.Betadine was used to treat the insertion site prior to product placement and as the cleaning agent to clean the adapters.The catheter that came with the kit was the one used, there was no medical intervention done to the patient, the doctor changed the catheter after it was repaired initially, betadine was used as the cleaning agent on the device, tego was utilized, an instrument was used to loosen or tighten the device and there was no patient symptoms or complications associated with this event.There was no reported patient outcome.
 
Event or Problem Description
According to the reporter, the catheter was inserted to the patient and had a follow up for dialysis treatment.When the dialysis technician was connecting the syringe before the bloodlines were connected, it was found that the red (arterial) adapter had a crack or it was broken prior to use.After the event, the patient was advised to change the catheter with a new one.The treatment was completed, there was a few drops of blood leak and blood transfusion was not required.Flushing was performed and there was no other product utilized with the device.Betadine was used to treat the insertion site prior to product placement and as the cleaning agent to clean the adapters.The catheter that came with the kit was the one used, there was no medical intervention done to the patient, the doctor changed the catheter after it was repaired initially, betadine was used as the cleaning agent on the device, tego was utilized, an instrument was used to loosen or tighten the device and there was no patient symptoms or complications associated with this event.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was inserted to the patient and had a follow up for dialysis treatment.When the dialysis technician was connecting the syringe before the bloodlines were connected, it was found that the red (arterial) adapter had a crack or it was broken prior to use.It was also mentioned that the adapter was cracked while tighten.After the event, the patient was advised to change the catheter with a new one.The treatment was completed, there was a few drops of blood leak and blood transfusion was not required.Flushing was performed and there was no other product utilized with the device.Betadine was used to treat the insertion site prior to product placement and as the cleaning agent to clean the adapters.The catheter that came with the kit was the one used, there was no medical intervention done to the patient, the doctor changed the catheter after it was repaired initially, betadine was used as the cleaning agent on the device, tego was utilized, an instrument was used to loosen or tighten the device and there was no patient symptoms or complications associated with this event.There was no reported patient outcome.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key12583927
Report Number3009211636-2021-00277
Device Sequence Number13780253
Product Code MSD
UDI-Device Identifier10884521014084
UDI-Public10884521014084
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2022
Device Model Number8888145001
Device Catalogue Number8888145001
Device Lot Number1723400093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer01/21/2022
03/24/2022
05/26/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date02/07/2022
04/11/2022
06/10/2022
Date Device Manufactured09/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale